Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 31, 2015, 6:54 PM EST for Terrell County, Webster County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2015, 6:54 PM EST (23:54 UTC)
- Expired
- Jan 1, 2016, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Terrell County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
812 WGUS42 KTAE 312354 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 654 PM EST THU DEC 31 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-010541- /O.NEW.KTAE.FL.W.0055.151231T2354Z-160101T0541Z/ /PRSG1.1.ER.151231T2050Z.151231T2300Z.151231T2341Z.NO/ 654 PM EST THU DEC 31 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near Preston (SR 41). * From this evening, until the warning is cancelled. * At 6:00 PM Thursday the stage was 7.2 feet. * Flood stage is 7.0 feet. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
4 follow-up statements
125 WGUS82 KTAE 010001 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 701 PM EST THU DEC 31 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-020001- /O.EXT.KTAE.FL.W.0055.000000T0000Z-160102T0600Z/ /PRSG1.1.ER.151231T2050Z.160101T0600Z.160102T0000Z.NO/ 701 PM EST THU DEC 31 2015 ...Flood Warning extended until late Friday night...The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until late Friday night. * At 6:00 PM Thursday the stage was 7.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 7.5 feet by early Friday morning. The river will fall below flood stage Friday evening. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
663 WGUS82 KTAE 010229 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 PM EST THU DEC 31 2015 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-020000- /O.EXT.KTAE.FL.W.0055.000000T0000Z-160102T0000Z/ /PRSG1.1.ER.151231T2050Z.160101T0600Z.160101T1800Z.NO/ 929 PM EST THU DEC 31 2015 The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Friday evening. * At 9:00 PM Thursday the stage was 7.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 7.3 feet by early Friday morning. The river will fall below flood stage Friday early afternoon. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-020229- /O.EXT.KTAE.FL.W.0041.000000T0000Z-160105T1200Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.160105T0600Z.NO/ 929 PM EST THU DEC 31 2015 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until Tuesday morning. * At 9:00 PM Thursday the stage was 15.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising to near 17.1 feet by early Saturday morning. The river will fall below flood stage early Tuesday morning. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge will begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
230 WGUS82 KTAE 010823 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 AM EST FRI JAN 1 2016 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell and Webster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-020000- /O.CON.KTAE.FL.W.0055.000000T0000Z-160102T0000Z/ /PRSG1.1.ER.151231T2050Z.160101T0245Z.160101T1800Z.NO/ 323 AM EST FRI JAN 1 2016 The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until this evening. * At 3:00 AM Friday the stage was 7.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue to fall to below flood stage by this afternoon. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$ GAC177-020822- /O.EXT.KTAE.FL.W.0041.000000T0000Z-000000T0000Z/ /DSNG1.3.ER.151224T2203Z.151226T0015Z.000000T0000Z.NO/ 323 AM EST FRI JAN 1 2016 ...Flood Warning extended until further notice...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * Until further notice. * At 3:00 AM Friday the stage was 16.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising to near 18.1 feet by early Sunday morning then begin falling. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
205 WGUS82 KTAE 011504 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1004 AM EST FRI JAN 1 2016 ...The Flood Warning continues for the following rivers in Alabama... Georgia...Florida... Chattahoochee River at W.F. George L&D affecting Henry and Clay Counties Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC067-GAC061-021504- /O.EXT.KTAE.FL.W.0043.000000T0000Z-160103T0658Z/ /FOGG1.2.ER.151224T2100Z.151226T1445Z.160103T0058Z.NO/ 1004 AM EST FRI JAN 1 2016 The Flood Warning continues for the Chattahoochee River at W.F. George L&D. * Until late Saturday night. * At 9:15 AM Friday the stage was 135.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 134.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow evening. * Impact: At 135.0 feet: Minor lowland flooding in the area. && LAT...LON 3161 8509 3153 8508 3131 8513 3131 8506 3154 8502 3163 8504 $$ ALC069-FLC063-GAC099-253-021503- /O.EXT.KTAE.FL.W.0040.000000T0000Z-160103T1100Z/ /COLA1.2.ER.151224T2102Z.151228T0200Z.160103T0500Z.NO/ 1004 AM EST FRI JAN 1 2016 ...Flood Warning extended until Sunday morning...The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday morning. * At 9:00 AM Friday the stage was 112.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 106.0 feet. * Impact: At 114.0 feet: Water will reach the top of the lock walls and the Columbia Lock and Dam will be evacuated. In Jackson County, water will begin to surround structures on Old Dothan Road south of Parramore Road. && LAT...LON 3131 8513 3113 8512 3082 8497 3083 8489 3118 8505 3131 8506 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 31, 4:02 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 31, 4:02 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EST THU DEC 31 2015 .Near Term [Through Tonight]... At 17Z the frontal boundary was stretched along a line from Destin to just north of Albany. Dewpoints are 10 to 15 degrees lower behind the front as noted by a dewpoint of 59 at Dothan, and have dropped into the low 40s in northern Alabama and Georgia. Showers have mainly been limited to the western half of the area, but are expected to spread eastward through the evening. With showers and clouds extending far behind the slow moving front, PoPs will be in the likely to definite category for all areas except the eastern Big Bend. Lows tonight will range from the upper 40s in southeast Alabama to the mid 60s in the Big Bend. .Short Term [Friday Through Saturday Night]... Although the cold front will be to our south, the mid to upper level flow will continue from the WSW through Friday before becoming zonal by Saturday. With deep layer moisture in place along with weak isentropic lift, PoPs will remain in the forecast gradually tapering down from north to south through Friday night. QPF amounts will be light. A much drier air filters in on Saturday with the deep moisture temporarily getting shunted to the south. The biggest change that we will see to start the new year will be an end of our record breaking temperatures. While the temperatures will be cool by comparison, they will actually be close to seasonal levels. Highs will only be in the 50s for all but the Big Bend zones (lower to mid 60s) on Friday. Then mid to upper 50s all zones except low to mid 60s SE Big Bend on Saturday. Lows will mostly be in the upper 30s to lower 40s. .Long Term [Sunday Through Thursday]... On Sunday, the northern fringe of the deep layer moisture lifts north mostly across our Florida zones as a significant shortwave and weak surface low translates west to east across the Gulf. This brings rain chances back to most of the CWA. A much drier airmass filters in behind the exiting shortwave early next week. Rain chances may return by midweek as both the GFS and latest ECMWF show another weak low developing in the far eastern Gulf. Min and max temps will remain near seasonal levels. && .Aviation... [Through 18z Friday] IFR conditions will deteriorate to LIFR after sunset due to fog and low ceilings. Expect improvement to MVFR after sunrise with some lingering showers. && .Marine... Winds and seas will begin to increase from west to east tonight and Friday as a strong high pressure system builds across the southeast this weekend. Small Craft Advisory conditions are possible Friday night. Moderate to strong north to northeast winds are likely through much of next week. && .Fire Weather... No fire weather concerns. && .Hydrology... Most of the rain over the past 24 hours was confined to the western third of our forecast area (i.e. the FL Panhandle and southeast AL), where rain amounts averaged 0.50 to 3 inches. We expect an additional 1 to 2 inches across much of our region through Friday, though most of this will occur today. This will of course keep several of the rivers across southeast AL, the FL Panhandle, and southwest GA swollen, with many forecast points in flood. The good news for this region is that after the rain tapers off Friday night, an extended period of no/low QPF is expected. Meanwhile, the north FL and south central GA river basins will likely not get enough rain to cause significant rises through next week. For more detailed information, please visit: http://water.weather.gov/ahps2/index.php?wfo=tae && .Preliminary Point Temps/PoPs... Tallahassee 56 63 42 59 41 / 70 60 30 10 20 Panama City 56 59 42 58 42 / 70 70 30 10 20 Dothan 49 52 38 55 37 / 70 40 20 0 10 Albany 50 55 39 57 37 / 80 40 20 0 10 Valdosta 56 61 43 59 42 / 80 60 30 10 20 Cross City 65 67 49 64 42 / 30 50 40 10 30 Apalachicola 58 63 48 61 44 / 60 60 40 10 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...BARRY LONG TERM...BARRY AVIATION...WESTON MARINE...BARRY FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:10 PM EST | River Flood Warning | TAE | Terrell, Webster | 22 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.